The Japanese Journal of Dermatology
Online ISSN : 1346-8146
Print ISSN : 0021-499X
ISSN-L : 0021-499X
Volume 126 , Issue 8
Showing 1-8 articles out of 8 articles from the selected issue
Obituary
Seminar for Medical Education
Original Articles
  • Akihiko Yuki, Ko Kagoyama, Sumiko Takatsuka, Tatsuya Takenouchi
    2016 Volume 126 Issue 8 Pages 1453-1457
    Published: July 20, 2016
    Released: July 20, 2016
    JOURNALS RESTRICTED ACCESS

    In patients who have histories of extravasation with anticancer agents, recurrent inflammation at the site of extravasation sometimes occurs when the same drug is readministered at a different site. This reaction is referred to as "recall". We treated 6 patients who developed recall reactions despite having no obvious history of extravasation. One of these patients had a skin ulcer and required long-term treatment until it healed. Although the exact mechanism underlying the onset of the recall reaction is unclear, it may involve latent tissue damage caused by microleakage of pharmaceuticals.

    Download PDF (469K)
  • Hiroko Anegawa, Atsushi Otsuka, Kentaro Yamamura, Yo Kaku, Satoshi Nak ...
    2016 Volume 126 Issue 8 Pages 1459-1463
    Published: July 20, 2016
    Released: July 20, 2016
    JOURNALS RESTRICTED ACCESS

    We present two cases of hypokalaemia and QT prolongation in BRAF (V600) mutated metastatic cutaneous melanoma treated with vemurafenib.

    Case 1: A 50-year-old Japanese man with chronic renal failure on hemodialysis presented with spinal bone metastasis 3 years after resection of primary shoulder melanoma. He began vemurafenib 960 mg bid. On day 36 after the administration, he developed hypokalemia and QT prolongation with palpitation. Case 2: A 56-year-old Japanese woman presented with multiple in-transit metastatsis in her left limb and with pleural metastasis 3 years after resection of her primary back lesion and adjuvant chemotherapy (DAV feron). She was treated with vemurafenib 960 mg bid until hypokalemia and QT prolongation developed. On day 35 after the administration, she developed hypokalemia and QT prolongation. In both patients, QT prolongation was grade 2 in CTCAE criteria. Discontinuation of vemurafenib improved these findings.

    Although mechanism of hypokalemia in the patients treated with vemurafenib is still not fully understood, it could be a cause or potential exacerbating factors when it coexists with QT prolongation. Electrolyte abnormality should be closely monitored in vemurafenib-treated patients and routine electrocardiogram (ECG) is recommended.

    Download PDF (580K)
Quick Reports
  • Masafumi Ishibashi
    2016 Volume 126 Issue 8 Pages 1465-1468
    Published: July 20, 2016
    Released: July 20, 2016
    JOURNALS RESTRICTED ACCESS

    A male teenager was found to have been infected with Zika virus after a visit to Brazil. This is the first Japanese case infected with Zika virus linked to the current outbreak in Latin America. At his first visit to the hospital, his fever had subsided and a widespread maculopapular rash had appeared. Zika virus (ZIKV) RNA was detected in urine using real-time RT-PCR. The rash disappeared after a few days, and the patient recovered without sequelae.

    Download PDF (577K)
Abstracts
feedback
Top